Jump to content

Phaedrus1 Is the VA helping me?


Phaedrus1

Recommended Posts

  I was in the U.S. Army some years back and was diagnosed with PTSD and MDD. Since then, I've been on several medications, often determined by whether I was using VA services or a private psychiatrist.  Three months ago, my family and I moved to California.  I was without a job for most of that time which has forced me to return to the VA for health care and medication management. 

  My prescriptions for Wellbutrin and Trazodone stayed the same but the Viibryd I started in April 2015 wasn't formulary so my new VA psychiatrist began weaning me in mid-October.  I've since gone from 40 mg to 10 mg of Viibryd while they also want to introduce Prozac as a replacement. But I don't want to do that.

  I'm tired of taking all these pills. I'm frustrated that the Viibryd has been so difficult to stop. It also angers me that when I tried to taper the Trazodone years ago, the nausea, muscle fatigue and exhaustion rendered me helpless.  I want to stop all these medications and be me.

  After reading some other posts I have some ideas on how to begin the long journey but I would appreciate your guidance.

     1. Jog/run every day (the best thing I gained from the military but often neglect).

     2. Slow the Viibryd weaning from 50% per week to 10%.

     3. Don't start the Prozac.

     4. Once the Viibryd is done, begin slowly weaning from the Wellbutrin. 

 

Army vet diagnosed with PTSD and Major Depression in 2005.

  Since then, I've been back and forth between private psychiatrists and VA providers based on employer benefits.

  Currently taking: Wellbutrin (350 mg), Trazodone (300 mg) -- both since 2005

  Being weaned from: Viibryd (10 mg from 40 mg) being replaced by Prozac (10 mg now / 20 mg next week)

VA diagnosed me with ADHD in 2013.

  Currently taking: Adderall (20 mg)

  Moved from Vyvanse (70 mg) in August 2015

 

Link to comment
  • Administrator

Welcome, Phaedrus.

 

I am very sorry you've had such a difficult time on the drug merry-go-round.

 

What kind of symptoms do you have from reducing Viibryd?

 

If I were you, I'd hold on tapering Viibryd for now, to let your nervous system settle down from the drug changes. Then, see Tips for tapering off Viibryd (vilazodone)

 

Are you taking trazodone for sleep?

 

Please put ALL the drugs you take in the Drug Interactions Checker http://www.drugs.com/drug_interactions.html and copy and paste the results in this topic.
 

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy